Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 147, NWS Charleston, SC

June 13, 2009Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2009, 1:34 AM EDT for Chatham County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 1:34 AM EDT (05:34 UTC)
Expired
Jun 13, 2009, 2:15 AM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:45 AM EDTHAIL 0.882 E Windward, GA
Jun 13, 1:50 AM EDTTSTM WND DMGWindsor Forest, GALARGE TREE DOWN AND SEVERAL LIMBS DOWN ON LARGO DRIVE.
Jun 13, 1:50 AM EDTHAIL 0.75Windsor Forest, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3823 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3823 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 130534
SVRCHS
GAC051-130615-
/O.NEW.KCHS.SV.W.0147.090613T0534Z-090613T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 215 AM EDT

* AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITE BLUFF...OR ABOUT 6 MILES WEST OF SAVANNAH...MOVING EAST AT 20
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  BURROUGHS...
  WHITE BLUFF...WINDSOR FOREST...
  VERNONBURG...SAVANNAH...
  ISLE OF HOPE...THUNDERBOLT...
  SKIDAWAY ISLAND...RIVERSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3196 8127 3209 8121 3203 8084 3201 8084
      3198 8086 3197 8085 3194 8089 3194 8093
      3196 8095 3194 8098 3191 8093 3185 8100
TIME...MOT...LOC 0534Z 291DEG 17KT 3202 8118

$$

JAQ
2 follow-up statements
000 
WWUS52 KCHS 130548
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
148 AM EDT SAT JUN 13 2009

GAC051-130615-
/O.CON.KCHS.SV.W.0147.000000T0000Z-090613T0615Z/
CHATHAM GA-
148 AM EDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR CENTRAL CHATHAM COUNTY...

AT 148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VERNONBURG...OR ABOUT 7 MILES SOUTHWEST OF SAVANNAH...
MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...SANDFLY...SKIDAWAY ISLAND...VERNONBURG...WHITE BLUFF AND
WINDSOR FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3194 8122 3200 8112 3196 8095 3194 8098
      3191 8093 3185 8100
TIME...MOT...LOC 0548Z 292DEG 15KT 3196 8113

$$

JAQ
000 
WWUS52 KCHS 130607
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 AM EDT SAT JUN 13 2009

GAC051-130616-
/O.EXP.KCHS.SV.W.0147.000000T0000Z-090613T0615Z/
CHATHAM GA-
207 AM EDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM COUNTY WILL
EXPIRE AT 215 AM EDT...

AT 206 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3194 8122 3200 8112 3196 8095 3194 8098
      3191 8093 3185 8100
TIME...MOT...LOC 0606Z 292DEG 15KT 3189 8100

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:55 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 12, 10:55 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 PM EDT FRI JUN 12 2009

.SYNOPSIS...
ON THE PERIPHERY OF AN UPPER RIDGE CENTERED WEST OF THE REGION...
NORTHWEST FLOW ALOFT WILL GUIDE A SERIES OF UPPER LEVEL
DISTURBANCES THROUGH THE AREA INTO NEXT WEEK. MEANWHILE...A COLD
FRONT WILL ADVANCE THROUGH AREA MONDAY OR TUESDAY...AND THIS FRONT
WILL STALL SOUTH OF THE REGION AROUND MIDWEEK. BY LATE
WEEK...THE UPPER RIDGE WILL EXPAND EAST ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH 391 WILL BE ALLOWED TO EXPIRE AS
SCHEDULED AT 11 PM.

THE 00Z KCHS SOUNDING WAS RATHER IMPRESSIVE...WITH CAPE VALUES
NEAR 4900 J/KG AND LI/S DOWN TO -8. ALTHOUGH STRONG TO SEVERE
CONVECTION...WHICH INITIATED AHEAD OF THE LEE SIDE TROUGH...
PROPAGATED ACROSS PORTIONS OF SOUTHEAST SOUTH CAROLINA DURING THE
EVENING...A WARM LAYER PRODUCED A CAP ABOVE 13K FT. THIS MAY HAVE
LIMITED THE VERTICAL GROWTH OF THESE STORMS THUS LIMITING THE
OVERALL COVERAGE OF SEVERE WEATHER. THE SEVERE WEATHER THREAT HAS
NEARLY COME TO AN END...OUTSIDE OF A LINGERING STRONG STORM OVER
COASTAL BEAUFORT COUNTY AND THE ADJACENT COASTAL WATERS.

STRONG UPPER LEVEL DIVERGENCE AND A POTENT SHORT WAVE OVER
NORTHWEST GEORGIA HAS RESULTED IN ANOTHER CLUSTER OF SHOWERS AND
THUNDERSTORMS WELL UPSTREAM. WHILE THESE STORMS SHOULD WEAKEN AND
DIMINISH AS THEY SHIFT TOWARD THE SOUTH CAROLINA AND GEORGIA
COAST...WILL STILL MAINTAIN ISOLATED CONVECTION IN THE FORECAST DURING
THE EARLY MORNING HOURS AS A MOIST AND SOMEWHAT UNSTABLE AIRMASS
REMAINS IN PLACE.

DEBRIS CLOUDINESS SHOULD CONTINUE TO BE A FACTOR AT TIMES THROUGH
THE NIGHT...BUT OVERALL WINDS WILL BE LIGHT. LOW TEMPERATURES ARE
EXPECTED TO BE IN THE LOWER TO MID 70S ACROSS THE AREA.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
VERY SIMILAR SYNOPTIC SCENARIO EXPECTED ON SATURDAY WITH ZONAL
WSW-ESE FLOW ALOFT...WEAK LEE SIDE TROFFING INLAND AND HIGH PRES
OVER THE ATLC. WITH DEEP WLY FLOW AGAIN EXPECTED...THE SEABREEZE
SHOULD REMAIN PINNED NEAR THE COAST THROUGH MID-AFTN WHICH WILL
ALLOW FOR GOOD WARMING DURING THE DAY. MAX TEMPS WILL AGAIN REACH
THE LOW-MID 90S. WITH DEWPOINTS AGAIN IN THE LOW-MID 70S...HEAT
INDEX VALUES WILL REACH THE LOW 100S. INSTABILITY WILL AGAIN BE
SUBSTANTIAL...THUS ONCE THE AFTN CAP BREAKS AND CONVECTIVE TEMPS
IN THE UPR 80S ARE REACHED...ISOLD TO SCT CONVECTION CAN BE
EXPECTED. COVERAGE WILL REMAIN IN QUESTION DUE TO THE PINNED
SEABREEZE BUT BEST COVERAGE SHOULD OCCUR DURING THE LATE AFTN
HOURS SO WILL KEEP POPS NO HIGHER THAN 30 ATTM. ISOLD STRONG TO
SEVERE STORMS ARE AGAIN POSSIBLE WITH CAPES OVER 3500 J/KG...
SUFFICIENT LOW LVL LAPSE RATES AND MIDLVL JETTING ARND 30 KT.

NO OVERLY STRONG MIDLVL SHORTWAVE DISTURBANCES ARE EVIDENT ON THE
NAM...GFS OR ECMWF MODELS FOR TMRW SO ANY ONGOING CONVECTION IN
THE EVENING HOURS SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING. WINDS WILL AGAIN SETTLE DOWN AND IT IS POSSIBLE PATCHY
FOG MAY DEVELOP BUT BECAUSE OF LOW CONFIDENCE IN THE COVERAGE...
HAVE HELD OFF FOG MENTION ATTM. MIN TEMPS...JUST LIKE THE PREVIOUS
FEW NIGHTS...WILL AGAIN RUN IN THE UPR 60S/LOW 70S AWAY FROM THE
COAST AND MID 70S NEAR THE SHORES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...EXPECT ANOTHER HOT AND HUMID DAY...WITH HIGHS IN THE MID
TO UPPER 90S COMMON AWAY FROM THE COAST. 12Z GUIDANCE SUGGESTS
THAT MID LEVEL CAPPING MAY PREVENT OR GREATLY LIMIT DIURNAL
THUNDERSTORM COVERAGE. FOR THIS FORECAST...SLIGHT CHANCE POPS WILL
SUFFICE DURING THE AFTERNOON.

SUNDAY NIGHT...12Z GUIDANCE SUGGESTS THAT AN MCS MAY PUSH INTO THE
REGION OVERNIGHT. WHILE CONFIDENCE IN THIS SCENARIO REMAINS LOW...
LOW CHANCE POPS ARE JUSTIFIED ESPECIALLY FOR NORTHERN/WESTERN
COUNTIES.

12Z GUIDANCE SUGGESTS THAT A SYNOPTIC COLD FRONT MAY STALL OVER OR
JUST NORTH OF THE FORECAST AREA FOR A TIME MONDAY. THEN...A
SURFACE  WAVE... STRENGTHENING HIGH PRESSURE TO THE NORTH AND
CONTINUED NW FLOW ALOFT SHOULD COMBINE TO PUSH THIS BOUNDARY SOUTH
AS A COLD FRONT BY TUESDAY. THIS BOUNDARY IS THEN PROGGED TO STALL
AND DISSIPATE SOUTH OF THE REGION DURING THE WED-THU TIME FRAME.
FORECAST UNCERTAINTY REMAINS QUITE HIGH THROUGH THE FIRST HALF OF
THE WEEK...ESPECIALLY GIVEN THE ONGOING POTENTIAL FOR MESOSCALE
CONVECTIVE SYSTEMS IN NW FLOW ALOFT TO IMPACT THE REGION. GIVE
GUIDANCE TRENDS...LOWERED TEMPERATURES SOMEWHAT MON THROUGH
WED...ESPECIALLY ACROSS NORTHERN COUNTIES...AND RAISED POPS TO
ACCOUNT FOR THE POTENTIAL FOR AN UNSETTLED REGIME DURING THAT
PERIOD.

BY LATE IN THE FORECAST PERIOD...MEDIUM RANGE GUIDANCE VARIES FROM
A BUILDING UPPER RIDGE AND A RETURN TO HOT/HUMID CONDITIONS AS
DEPICTED BY THE 0Z EUROPEAN...TO THE APPROACH OF A SHORTWAVE/
ASSOCIATED COLD FRONT FROM THE NW AS DEPICTED BY THE 12Z GFS. THIS
FORECAST WILL FAVOR THE EUROPEAN SCENARIO...WHICH MAINTAINS BETTER
FORECAST CONTINUITY.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
HAVE LEFT A DRY FORECAST GOING THROUGH THE REST OF THE OVERNIGHT
HOURS. THERE IS SOME CONCERN THAT SOME REMNANTS FROM A POTENT MCS
MOVING E THROUGH TN AND NRN PORTIONS OF THE GULF COAST STATES MAY
CONTINUE PROGRESSING TWD THE CAROLINA COAST DURING THE EARLY
MORNING HOURS. CONFIDENCE IS LOW IN THIS IDEA SO HAVE RUN WITH THE
DRY FCST. THE ONLY OTHER CONCERN OVERNIGHT WILL BE PRE-DAWN MVFR
FOG SO HAVE INCLUDED TEMPO GROUPS JUST BEFORE 13/12Z.

MOSTLY CLEAR SKIES TO START THE DAY TMRW WILL AGAIN GIVE WAY TO A
DECENT CUMULUS CLOUD FIELD BY MIDDAY. ISOLD TO SCATTERED
SHWRS/TSTMS ARE AGAIN POSSIBLE LATE TMRW AFTN...BUT LOW CONFIDENCE
ON TIMING AND COVERAGE PRECLUDES MENTION ATTM. HAVE INCLUDED CB
FOR THE LATE AFTN HOURS.

EXTENDED AVIATION OUTLOOK...ASIDE FROM MAINLY AFTERNOON AND
EVENING SCATTERED SHOWERS AND THUNDERSTORMS WHICH MAY BRIEFLY DROP
VSBYS TO IFR LEVELS...VFR CONDITIONS WILL GENERALLY PREVAIL.
PATCHY FOG MAY REDUCE VSBY TO MVFR DURING EARLY MORNING HOURS.

&&

.MARINE...
ATLC HIGH PRES WILL REMAIN THE DOMINANT FEATURE THROUGH THE FIRST
HALF OF THE WEEKEND...MAINTAINING A PREVAILING SW FLOW OVER THE
WATERS WITH SPEEDS AOB 15 KT AND SEAS AOB 4 FT. SEABREEZE
CIRCULATIONS THROUGH THE REST OF THIS AFTN AND AGAIN ON SAT AFTN
MAY SHIFT WINDS NEAR THE COAST TO A MORE SLY DIRECTION...THEN
WINDS WILL VEER BACK TO SW OR WSW AT NIGHT.

WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS
THROUGH THE LATTER HALF OF THE WEEKEND. THE SEA BREEZE
CIRCULATION WILL DOMINATE...AND MODEST NOCTURNAL SURGES OF S/SW
WINDS AS HIGH AS 15 KT WILL REMAIN COMMON. A COLD FRONT WILL PUSH
THROUGH THE WATERS EARLY NEXT WEEK...ALTHOUGH THE TIMING/STRENGTH
OF THIS FROPA REMAIN UNCERTAIN. IF SURFACE HIGH PRESSURE NE OF THE
REGION BECOMES SUFFICIENTLY STRONG...A PERIOD OF SCA CONDITIONS
COULD DEVELOP LATE IN THE FORECAST PERIOD TUE-WED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ/JPC
Hazardous weather outlook, Jun 12, 10:59 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 PM EDT FRI JUN 12 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-131000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1059 PM EDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 12, 11:47 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 PM EDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             STATESBORO              32.45N 81.78W
06/12/2009  E0.75 INCH       BULLOCH            GA   LAW ENFORCEMENT

            TWO SEPARATE REPORTS OF PENNY SIZE HAIL RELAYED BY
            BULLOCH COUNTY DISPATCH.

1132 PM     TSTM WND DMG     STATESBORO              32.45N 81.78W
06/12/2009                   BULLOCH            GA   LAW ENFORCEMENT

            BULLOCH COUNTY DISPATCH REPORTED NUMEROUS TREES DOWN IN
            THE STATESBORO AREA. ALSO AT LEAST ONE POWER LINE WAS
            DOWNED.

&&

JRL
Special weather statement, Jun 12, 11:58 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 PM EDT FRI JUN 12 2009

GAZ137-138-140-141-130430-
COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
1158 PM EDT FRI JUN 12 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY...NORTH CENTRAL
MCINTOSH AND EAST CENTRAL LONG COUNTIES THROUGH 1230 AM EDT...

AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR ALLENHURST...OR
ABOUT 6 MILES SOUTH OF HINESVILLE...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND ALLENHURST...MIDWAY...RETREAT...RICEBORO...SOUTH
NEWPORT...WALTHOURVILLE AND CROSSROADS WILL BE IMPACTED THROUGH 1230
AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

JAQ
Special weather statement, Jun 13, 12:22 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 AM EDT SAT JUN 13 2009

SCZ047-048-051-130500-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
1222 AM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER AND
SOUTHWESTERN BEAUFORT COUNTIES THROUGH 100 AM EDT...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR LEVY...OR ABOUT
OVER BELLINGER HILL AREA...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND BELLINGER HILL AREA...BLUFFTON AND PRITCHARDVILLE
WILL BE IMPACTED THROUGH 100 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

JAQ
Special weather statement, Jun 13, 12:33 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 AM EDT SAT JUN 13 2009

GAZ137-140-130500-
INLAND MCINTOSH-LONG-
1233 AM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH AND
SOUTHEASTERN LONG COUNTIES THROUGH 100 AM EDT...

AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR TIBET...OR ABOUT
OVER TIBET...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND EULONIA...JONES...PINE HARBOR...SOUTH NEWPORT...
TIBET AND TOWNSEND WILL BE IMPACTED THROUGH 100 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

JAQ
Special weather statement, Jun 13, 1:13 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EDT SAT JUN 13 2009

GAZ137-140-130545-
INLAND MCINTOSH-LONG-
113 AM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH AND
SOUTHEASTERN LONG COUNTIES THROUGH 145 AM EDT...

AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR LUDOWICI...
MOVING EAST AT 20 MPH.

AREAS IN AND AROUND LUDOWICI...TIBET AND TOWNSEND WILL BE IMPACTED
THROUGH 145 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

JAQ
Special weather statement, Jun 13, 1:21 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 AM EDT SAT JUN 13 2009

GAZ116-118-119-130545-
COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-
121 AM EDT SAT JUN 13 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHATHAM AND CENTRAL BRYAN
COUNTIES THROUGH 145 AM EDT...

AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR TUTENS...OR ABOUT
8 MILES NORTH OF RICHMOND HILL...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND BURROUGHS...GARDEN CITY...ISLE OF HOPE...
POOLER...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND
RIVERSIDE WILL BE IMPACTED THROUGH 145 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 12, 9:59 PM EDTSpecial Marine WarningCHS91 min
Jun 12, 10:52 PM EDTSpecial Marine WarningCHS61 min
Jun 12, 11:23 PM EDTSpecial Marine WarningCHS79 min
Jun 12, 11:24 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham51 min
Jun 13, 1:02 AM EDTAreal Flood AdvisoryCHSLong, McIntosh118 min
Jun 13, 1:53 AM EDTSpecial Marine WarningCHS67 min
Jun 13, 3:34 PM EDTSpecial Marine WarningCHS56 min
Jun 13, 4:41 PM EDTSpecial Marine WarningCHS27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.